Alert archive / Nebraska / Red Flag Warnings in 2018
Red Flag Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 10, 2018, 1:39 PM MDT for 19 counties in Nebraska. It took effect at Apr 11, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2018, 1:39 PM MDT (19:39 UTC)
- In effect from
- Apr 11, 2018, 12:00 PM MDT
- Expired
- Apr 11, 2018, 7:49 PM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104 WWUS83 KLBF 101939 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 239 PM CDT Tue Apr 10 2018 ...DRY AND WINDY CONDITIONS EXPECTED WEDNESDAY AFTERNOON... .Gusty westerly winds are forecast Wednesday afternoon across much of the area, and when combined with the warm temperatures and low humidity, any range fire will have the potential to burn out of control. NEZ210-219-110945- /O.UPG.KLBF.FW.A.0001.180411T1800Z-180412T0300Z/ /O.NEW.KLBF.FW.W.0001.180411T1800Z-180412T0300Z/ Frenchman Basin-Loess Plains- 239 PM CDT Tue Apr 10 2018 /139 PM MDT Tue Apr 10 2018/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 10 PM CDT /9 PM MDT/ WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 210 THE FRENCHMAN BASIN... The National Weather Service in North Platte has issued a Red Flag Warning FOR LOW HUMIDITY AND GUSTY WINDS, which is in effect from 1 PM CDT /noon MDT/ to 10 PM CDT /9 PM MDT/ Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 210 the Frenchman Basin and Fire Weather Zone 219 the Loess Plains. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Timing...Wednesday afternoon into early Wednesday evening. * Relative Humidity...As low as 15 percent. * Impacts...Range fires will be difficult to control and extreme fire behavior will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-206-209-110945- /O.NEW.KLBF.FW.A.0002.180411T1800Z-180412T0300Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin- 239 PM CDT Tue Apr 10 2018 /139 PM MDT Tue Apr 10 2018/ ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR FOR LOW HUMIDITY AND GUSTY WINDS... The National Weather Service in North Platte has issued a Fire Weather Watch FOR LOW HUMIDITY AND GUSTY WINDS, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area...Fire Weather Zone 204 the Eastern Panhandle/Crescent Lake NWR. Fire Weather Zone 206 the Sandhills/Valentine NWR/Nebraska National Forest. Fire Weather Zone 209 the Loup Rivers Basin. * Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Timing...Wednesday afternoon into Wednesday evening. * Relative Humidity...As low as 18 percent. * Impacts...Range fires will be difficult to control and extreme fire behavior will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Taylor
3 follow-up statements
846 WWUS83 KLBF 110843 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 343 AM CDT Wed Apr 11 2018 ...DRY AND WINDY CONDITIONS EXPECTED WEDNESDAY AFTERNOON... .Gusty westerly winds are forecast Wednesday afternoon across much of the area, when combined with the warm temperatures and low humidity, any range fire will have the potential to burn out of control. NEZ209-110945- /O.CAN.KLBF.FW.A.0002.180411T1800Z-180412T0300Z/ Loup Rivers Basin- 343 AM CDT Wed Apr 11 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 209... The National Weather Service in North Platte has cancelled the Fire Weather Watch. RED FLAG CONDITIONS ARE NOT EXPECTED. $$ NEZ204-206-111645- /O.UPG.KLBF.FW.A.0002.180411T1800Z-180412T0300Z/ /O.EXA.KLBF.FW.W.0001.180411T1800Z-180412T0300Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- 343 AM CDT Wed Apr 11 2018 /243 AM MDT Wed Apr 11 2018/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 204 AND 206... The National Weather Service in North Platte has issued a Red Flag Warning, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 10 PM CDT /9 PM MDT/ this evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 204 the Eastern Panhandle/Crescent Lake NWR. Fire Weather Zone 206 the Sandhills/Valentine NWR/Nebraska National Forest. Fire Weather Zone 209 the Loup Rivers Basin. * Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Timing...Wednesday afternoon into Wednesday evening. * Relative Humidity...As low as 18 percent. * Impacts...Range fires will be difficult to control and extreme fire behavior will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ210-219-111645- /O.CON.KLBF.FW.W.0001.180411T1800Z-180412T0300Z/ Frenchman Basin-Loess Plains- 343 AM CDT Wed Apr 11 2018 /243 AM MDT Wed Apr 11 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 210 AND 219... * Affected Area...Fire Weather Zone 210 the Frenchman Basin and Fire Weather Zone 219 the Loess Plains. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Timing...Wednesday afternoon into early Wednesday evening. * Relative Humidity...As low as 15 percent. * Impacts...Range fires will be difficult to control and extreme fire behavior will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ POWER
965 WWUS83 KLBF 111744 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 1244 PM CDT Wed Apr 11 2018 NEZ204-206-210-219-120300- /O.CON.KLBF.FW.W.0001.180411T1800Z-180412T0300Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 1244 PM CDT Wed Apr 11 2018 /1144 AM MDT Wed Apr 11 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 210 AND 219... * Affected Area...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. Fire Weather Zone 210 Frenchman Basin. Fire Weather Zone 219 Loess Plains. * Winds...Northwest increasing to 15 to 25 mph with gusts up to 35 mph. * Timing...Wednesday afternoon into early Wednesday evening. * Relative Humidity...As low as 15 percent. * Impacts...Range fires will be difficult to control and extreme fire behavior will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ ET http://weather.gov/LBF
280 WWUS83 KLBF 120149 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 849 PM CDT Wed Apr 11 2018 NEZ204-206-210-219-120300- /O.CAN.KLBF.FW.W.0001.000000T0000Z-180412T0300Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 849 PM CDT Wed Apr 11 2018 /749 PM MDT Wed Apr 11 2018/ ...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 210 AND 219... The National Weather Service in North Platte has cancelled the Red Flag Warning. Weather conditions have improved such that the rapid spread of wildfires is unlikely. The Red Flag Warning has been cancelled. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 10, 11:44 AM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 10, 11:44 AM MDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1244 PM CDT Tue Apr 10 2018 .SHORT TERM...(Today and tonight) Issued at 319 AM CDT Tue Apr 10 2018 Models in fair agreement with sensible weather and have good confidence in near term solutions. Surface high pressure centered over southeast Nebraska early this morning. Light southerly flow over western Nebraska in return flow. Mostly clear skies today. Forecast area in northwest flow aloft with weak waves moving through the northwest flow. These will be responsible for increased cloud cover from the northwest tonight. Highs today with good insolation and downslope flow as the upper ridge builds east will be in the upper 60s to around 70. 850mb temperatures at 9C to 13C. With increasing high clouds west tonight temperatures will remain above normal with winds out of the west southwest. Lows tonight around 40. .LONG TERM...(Wednesday through Monday) Issued at 319 AM CDT Tue Apr 10 2018 Upper level ridging and surface high pressure will continue across the western US on Wednesday and Thursday. Dry weather and warmer temperatures will continue to surge into the region. Expect high temperatures on Wednesday to easily rise into the 70s with locations across the south reaching the lower 80s. On Thursday, temperatures will remain warm, however, slightly cooler than Wednesday. Highs only rise into the mid 60s (north of Highway 2) to mid 70s (south of Highway 2). Active weather returns on Friday as a low pressure system develops and then moves across the central Plains. Ahead of the low, strong northwest winds will develop. Gusts up to 35 to 45 mph are possible Friday night and early Saturday. In addition to strong winds, precipitation will move into the area. Precipitation will remain mostly rain across the south with the north seeing mostly snow. Locations along the South Dakota border have the potential to see significant accumulations. Confidence in snow totals is very low at this time. This system is still several days out and the track and snow amounts will likely change over the course of the week. Will hold off on mentioning concrete snowfall ranges until we get a better handle on this storm. Cooler temperatures arrive on Friday as well with highs only in the 30s and 40s. Temperatures remain in the low to mid 30s on Saturday. High pressure builds back into the region on Sunday with dry weather returning as well as a warmer airmass. High temperatures for Sunday return to the low 40s to mid 50s and Monday highs will be slightly warmer in the mid 40s to upper 50s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1237 PM CDT Tue Apr 10 2018 VFR conditions can be expected the next 24 hrs across all of western and north central Nebraska. Do expect some mid and high level cloudiness, but no lower clouds are forecast. Winds will be from the west this afternoon, light south tonight, then locally gusty from the west Wednesday afternoon. && .FIRE WEATHER... Issued at 319 AM CDT Tue Apr 10 2018 Warming temperatures over western Nebraska combined with lower rh's around 20 percent will set the stage for increased fire weather concerns over southwest Nebraska on Wednesday. Downslope winds will continue on Wednesday as the upper ridge shifts east. Warm dry air will advect into western Nebraska with rh's falling into the 15 to 20 percent range Wednesday afternoon. Fire zones 210 and 219 over southwest Nebraska are likely to meet red flag criteria. Continue fire weather watch. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for NEZ210-219. && SHORT TERM...Power LONG TERM...Kulik AVIATION...Taylor FIRE WEATHER...Power
Hazardous weather outlook, Apr 10, 3:35 AM MDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 435 AM CDT Tue Apr 10 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-110945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 435 AM CDT Tue Apr 10 2018 /335 AM MDT Tue Apr 10 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. There is a threat for large range fire spread across portions of southwest Nebraska Wednesday afternoon and evening. A fire weather watch continues for parts of southwest Nebraska Wednesday as breezy winds combine with abnormally warm temperatures and low afternoon humidity. Strong northwesterly winds will develop behind an exiting cold front Friday, peaking in the afternoon, and these winds will persist into Saturday with gusts up to 45 mph possible. Travel may be difficult for lightweight or high profile vehicles. Light accumulating snow is possible across northern Nebraska and parts of the Sandhills Friday to Saturday. The highest amounts are expected towards the South Dakota border with 2-5 inches possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte power
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:39 PM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Brown, Cherry, Custer, Deuel and 14 more | 13 hr |
| Apr 10, 2:15 PM MDT | Winter Storm Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 44 hr |
Nearby
Red Flag Warnings in Nebraska, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.